Blood Pressure Home > Avapro Sexual Side Effects
For people who are taking Avapro, sexual side effects are a potential complication. Since these sexual problems are rare and occur in less than 1 percent of patients taking the drug, it is difficult to determine if they are actually caused by the medication itself or other factors. Avapro sexual side effects may include decreased sex drive or erectile dysfunction.
Avapro® (irbesartan) is an angiotensin II receptor blocker (ARB for short) that is used to treat high blood pressure and diabetic nephropathy. As with all medicines, Avapro has some possible side effects, some of which can affect a person's sexual well-being. In the case of Avapro, sexual side effects that have been reported include:
- Decreased sex drive (libido).
- Sexual problems, such as erectile dysfunction. Erectile dysfunction is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, erectile dysfunction is the repeated inability to get or keep an erection firm enough for sexual intercourse. Erectile dysfunction is also known as ED or impotence.
In clinical studies documenting Avapro side effects, a decreased sex drive or other sexual problems were reported in less than 1 percent of people taking the drug. Given how uncommonly these conditions were reported and how common they are within the general population, however, it is difficult to tell whether these side effects are actually caused by the medication, other factors, or a combination of both.
It is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Avapro. Also, if a person does develop sexual side effects, such as erectile dysfunction or a decreased sex drive, it is difficult to know whether these problems are caused by another condition or by Avapro itself.
If you develop any sexual side effects while taking Avapro, talk with your healthcare provider. He or she may be able to diagnose the cause of your symptoms. There are also treatments that he or she can recommend, such as an erectile dysfunction medication. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your problem, he or she may recommend trying another medication for diabetic nephropathy or high blood pressure.